MAUDE Adverse Event Report: COVIDIEN LP SYNETURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

COVIDIEN LP SYNETURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number VLOCN0346
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Patient undergoing surgical procedure and required absorbable suture.When the or staff pulled the suture asked for by the provider, she pull the non-absorbable version of the same brand.The provider used the incorrect suture on the patient requiring a return to surgery to remove it and replace it with the absorbable suture.The packaging on the non-absorbable suture has a green colored strip at the top but the words below describe it as blue.The absorbable suture has no colored strip but states green on the front of the package.Both sutures are stored next to one another and labeled on the shelf correctly.Appears human error occurred with this 'look alike, sound alike" product.

Brand Name
SYNETURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
COVIDIEN LP
15 hampshire street
mansfield MA 02048
MDR Report Key15713767
Report Number15713767
Device Sequence Number5126761
Product Code GAT
UDI-Device Identifier10884521762527
UDI-Public(01)10884521762527
Combination Product (Y/N)N
Initial Reporter StateIA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/28/2022
Report Date (Section F) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberVLOCN0346
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/02/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite
Date Report Sent to FDA10/28/2022